MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NETUBE STY ENFIT,10FR,91CM,10; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NETUBE STY ENFIT,10FR,91CM,10; DH CPK NG TUBES
Model Number 40-7361
Medical Device Problem Codes Malposition of Device (2616); Material Twisted/Bent (2981)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, corflow tube was placed, x-ray revealed right lung placement with pneumothorax.This resulted in the patient needing a ct (computed tomography) chest with contrast, intubation, chest tube insertion, and had a bedside egd (esophagogastroduodenoscopy ) performed by general surgeon to evaluate for esophageal perforation.An fda medwatch/ fda user facility report mw report (b)(4) was received 01-aug-2024 staing: patient had an order for corflo 10fr keofeed insertion.1st attempt, corflo 10fr keofeed was placed without adverse event.Chest x-ray confirmed appropriate tip insertion.Stylet was removed, and i was unable to flush the corflo 10fr keofeed tube.Rn removed the keofeed tube, and the tip of it was severely bent/kinked which did not allow it to be flushed.A new corflo 10fr keofeed tube was obtained and inserted without any issues.A chest x-ray was obtained while rn was in my other patient's room, and upon exiting the room rn reviewed the image on the computer and noticed that it was in the right lung.Rn notified md and removed the corflo 10fr keofeed tube.Additionally, a pneumothorax was present, and the general surgeon md was consulted.This resulted in the patient needing a ct chest with contrast, intubation, chest tube insertion, and also the patient had a bedside egd performed by general surgeon md to evaluate for esophageal perforation.Under guidance with the endoscope, general surgeon md inserted a new size corflo 10fr keofeed tube.After getting x-ray confirmation of this tube, the stylet was removed, and it will not flush.4 rn's attempted to troubleshoot this without resolve.Intensivist md was notified.Another rn reported to rn that she has also had recent issues with our keofeeds kinking and having placement difficulties.I'm wondering if there is some sort of manufacturing defect with the tubes.".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.Root cause could not be determined.All information reasonably known as of 21-aug-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NETUBE STY ENFIT,10FR,91CM,10
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20033175
Report Number9611594-2024-00173
Device Sequence Number3035053
Product Code KNT
UDI-Device Identifier00350770460291
UDI-Public(01)00350770460291
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-7361
Device Catalogue Number40-7361
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite